Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Zoloft (Sertraline) to Viibryd  (Read 2452 times)

0 Members and 1 Guest are viewing this topic.

Offline princess tamina

  • Newbie
  • *
  • Posts: 17
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Worried
    Worried
    • Poke This Member
Zoloft (Sertraline) to Viibryd
« on: November 13, 2012, 11:04:12 PM »
So i've been taking zoloft (sertraline 100mg) for the past year and i just didn't think it was working for me anymore so i asked my doc if i could switch back to the effexor.  I took Effexor maybe about 4 or 5 years ago and it seems like that was the only medication i took with the longest lasting results. I can't remember why i stopped taking it.  i briefly took zoloft in 2003 but that was so long ago i don't remember what i took after that.

Anyway, my doc said there was some new med that i could try called Viibryd so he gave me a month sample starter pack.  The starter pack is one 10mg tab for seven days, then one 20mg tab from days 8-14 then bump up to the 40mg tabs for the remainder of the month.  i feel somewhat better and not much if an anxiety but i just started last tuesday.  I have had some mild to moderate side effects or perhaps withdraw symptoms (not sure which) since i'm switching from one med to another.  My question is that my doc said that i could just stop taking the zoloft and start the new med tomorrow (which was last wednesay).  is it normal to just STOP taking one med like zoloft and start up another med like Viibryd?  Should there have been a tapering off period?  I was pretty much in the bathroom all day Sunday.  Monday started off ok but by the end of the work day, i felt so nauseas and my head was banging with a headache.  All in all i felt fluish.

I hate to google illnesses and symptoms and side affects and the like because i freaked myself out like that once contributing to  my anxiety so i did as little as poss and even so, i only try to google the benefits of the medication instead of the side affects.  Anyway, i've had an annoying twitch of my eye lid that comes and goes. the brain zaps aren't as bad as they were and i hope he worst of it is over.  Can anyone else relate to this? Is it safe to just stop one med to start another? how can i tell if symptoms are withdraw or side affects?  Oh so many questions, so little time.  LOL.

Be well
Bookmark and Share
Traci

Offline princess tamina

  • Newbie
  • *
  • Posts: 17
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Worried
    Worried
    • Poke This Member
Re: Zoloft (Sertraline) to Viibryd
« Reply #1 on: November 13, 2012, 11:14:49 PM »
I forgot to ask if anyone else can sometimes hear their heartbeat in their ears?  What's that all about?  Is it just that i'm so focused on it that i can hear it.  Strange.
Bookmark and Share
Traci

Online insights

  • Hero Member
  • *****
  • Posts: 4472
  • Country: au
  • Rec's: 103
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Zoloft (Sertraline) to Viibryd
« Reply #2 on: November 14, 2012, 12:58:32 AM »
is it normal to just STOP taking one med like zoloft and start up another med like Viibryd?  Should there have been a tapering off period?

You usually don't have to taper of an antidepressant to switch to another of the same group. Viibryd is a basically a high potency SSRI much like Paxil combined with a partial serotonin 5-HT1A receptor agonist similar to Buspar. Small adjuvant doses of Buspar has been shown to sometimes restore SSRI function after a poop-out, and may also counter some SSRI side-effects such as sexual dysfunction. The makers of Viibryd have just combined these functions into a single med. You might have achieved the same result by adding Buspar to Zoloft.

Quote
how can i tell if symptoms are withdraw or side affects?

They are probably a bit of both. Some withdrawal effects because the SSRI dose doesn't quite match that of Zoloft, plus some side-effects from the added effects of the Buspar like component. They are unlikely to harm you, just annoy. They should start to diminish soon.

Quote
I forgot to ask if anyone else can sometimes hear their heartbeat in their ears?  What's that all about?  Is it just that i'm so focused on it that i can hear it.  Strange.

Yep. It's mostly because you're focused on it. It is something we all have, just most of the time our brain tunes it out.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline princess tamina

  • Newbie
  • *
  • Posts: 17
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Worried
    Worried
    • Poke This Member
Re: Zoloft (Sertraline) to Viibryd
« Reply #3 on: November 14, 2012, 03:18:41 PM »
Thx 4 the replies. All very informative & helpful. I did get a bit anxious but I took a half of alprazolam (.25mg). hopefully it will go away soon. I'm on my 1st day of the 20mg tabs. Hopefully I'll feel better once I start on the 40mg. Thanks again 4 the info
Bookmark and Share
Traci

 

Related Topics

  Subject / Started by Replies Last post
7 Replies
10912 Views
Last post February 25, 2011, 05:56:35 PM
by Carryon
3 Replies
993 Views
Last post February 18, 2011, 08:38:44 PM
by spshlk
2 Replies
626 Views
Last post August 10, 2012, 02:25:25 AM
by Mr_Ben84
1 Replies
310 Views
Last post August 14, 2012, 01:45:31 AM
by Mr_Ben84
0 Replies
375 Views
Last post July 20, 2013, 05:22:40 PM
by will402